• question-icon

    What causes dark spots on the knees?

default
Posted on Mon, 3 Jul 2017 in Bones, Muscles and Joints
Question: Hello, I have dark spots on my knees that look like either bruises or dirty knees. They're not bruises since I've had it for several years. Sometimes its not as dark as others. Of course when its shorts season, its very noticeable. What can I do?
doctor
Answered by Dr. Klarida Papaqako 1 hour later
Brief Answer:
Please provide some more information and upload a photo

Detailed Answer:
Hello,
Thank you for using Healthcaremagic to post your question.
I read it carefully and I understand your concern.

I could give you an idea what it can be but I would like to see a photo so I can advice accurately. Please kindly upload a photo, at the reports section of this page.

Also, it would be be helpful if you give me some information about your health: If you have any chronic problem? If you are overweight? If you have had any skin problems before? - anything that you may think it is relevant, may be helpful.

Looking forward to your follow up question.

Regards,
Dr.Papaqako
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Klarida Papaqako 18 hours later
Hi, I have provided some attachments. Please review them.
doctor
Answered by Dr. Klarida Papaqako 18 hours later
Brief Answer:
Looks like acanthosis nigricans.

Detailed Answer:
Hello,

I reviewed your photos carefully.
It looks very much like Acanthosis nigricans, which is a benign condition, often asymptomatic but with cosmetic concerns like in your case.

The reason why I asked if you had obesity or any chronic problem, is because it is often cause of obesity, diabetes or insulin resistency. By treating these problems, the acanthosis will clear by itself.

If you are attempting to improve the appearance of lesions through excessive scrubbing of the affected skin during bathing , I would not encourage it, since it may result in lichenification (thickening of the skin) and worsening in hyperpigmentation.

If after ruling out or treating the conditions I mentioned above, the reversal of the acanthosis nigricans is impossible, then topical therapies that normalize epidermal proliferation, such as topical retinoids and topical vitamin D analogs can be used. In this case, you may need to see a dermatologist who can prescribe one of those.

I hope this is helpful and your question has been answered.

Kind regards,
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1614 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Retinoid

doctor1 MD

i had acne problem, with the docts advice i took diane 35 for 6 month. all my acne problem is solved. during the consumption of the medicine my...

doctor1 MD

To treat my acne, late last year I applied Tretinoin cream to my face. Soon after applying the cream I went outside and exposed my face to the...

doctor1 MD

Hi doctor! I recently took treatment for acne (sotret 20mg for 4 months, nadoxin gel, faceclin and cosglo gel). I am now only using the tubes. I...

doctor1 MD

Hi, I am 34 years old with oily acne prone skin. I have been using the Erytop Gel for 3 weeks now. While my acne has reduced and scars have faded,...

doctor1 MD

I am using Retin-A for keratosis of the skin. Is there a cream that I can use during the day to soothe the angry red spots that have appeared on my...

doctor1 MD

I am thinking about buying a portable Carboxytherapy machine. . I have old and red stretch marks . I can perform the session with the help of...

doctor1 MD

There has been pimples in the past and spots remained on the face,can it be corrected by cream from Amway.My skin is oily.Age is 32

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Klarida Papaqako
  • Q - What causes bulge around rectal area that appears post exercise?

  • Q - Suggest tests to diagnose herpes infection

  • Q - What causes difficulty in losing weight while suffering from blood clot...

  • Q - Can Hydroxycut be taken daily along with Metformin?

  • Q - Suggest treatment for torn achilles tendon and nerve pain on left foot

  • Q - Can Clindamycin cause tendon rupture?

  • Q - What causes tender lesions on back spreading towards breast?

  • Q - What is low body temperature defined as?

  • Q - How long does Morphine remain in the body?

  • Q - What causes fever, cough and strange sound while breathing?

backtotop2